Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Mar 1, 2021, 5:02 PM EST for Cameron County, Elk County, Potter County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 5:02 PM EST (22:02 UTC)
- Expired
- Mar 1, 2021, 5:45 PM EST
- In force
- 43 min
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, Potter County, PA
The radar
The State College radar (KCCX), 60 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -176 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WWUS81 KCTP 012202
SPSCTP
Special Weather Statement
National Weather Service State College PA
502 PM EST Mon Mar 1 2021
PAZ005-006-010>012-012245-
McKean PA-Potter PA-Northern Clinton PA-Cameron PA-Elk PA-
502 PM EST Mon Mar 1 2021
...A SNOW SQUALL WILL AFFECT PARTS OF MCKEAN...POTTER...NORTHERN
CLINTON...CAMERON...AND ELK COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 502 PM EST, a snow squall was along a line
extending from near Denton Hill State Park to 6 miles northeast of
Marienville and moving southeast at 40 MPH.
THIS SQUALL WILL BE NEAR...
Lyman Run State Park and Denton Hill State Park around 505 PM EST.
Cherry Springs State Park around 510 PM EST.
Ridgway, Portland Mills and Ole Bull State Park around 525 PM EST.
Brandy Camp around 535 PM EST.
Brockport around 540 PM EST.
Force around 545 PM EST.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature may lead to the rapid formation of black
ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4164 7760 4144 7760 4137 7754 4135 7748
4122 7814 4125 7864 4122 7865 4120 7871
4126 7874 4135 7893 4145 7905 4144 7896
4157 7895 4178 7780
TIME...MOT...LOC 2202Z 315DEG 34KT 4173 7786 4152 7902
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 2:27 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 1, 2:27 PM EST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service State College PA 227 PM EST Mon Mar 1 2021 .SYNOPSIS... March 2021 coming in like a lion. An arctic blast to kick off meteorological spring will drive potential for snow squalls across the western and northern Alleghenies later this afternoon through the evening commute. Conditions will turn sharply colder tonight with blustery northwest winds sending temperatures plummeting into the low teens and 20s with single digit wind chills. The rest of the first week of March looks mainly dry with moderating temperatures through midweek followed by a cooling trend into the weekend. && .NEAR TERM /THROUGH TONIGHT/... In the wake of this mornings leading cold FROPA, a secondary arctic front pushing southeast from the lower Great Lakes will bring the potential for isolated brief snow squalls across the northern and western Alleghenies between 4 and 10 PM. The primary areas of concern are along and north of I-80 and along and west of I-99. CIPS guidance has been bullish on SNSQ potential for the last 2 days so we are ramping up risk communication/DSS messaging heading into tonight. Flash freeze threat is also relatively high given sharply falling temps and residual road treatments washed away by recent rainfall. Blustery winds from the NW with peak gusts over 40mph will deliver a sharply colder airmass into CPA tonight. Temps will fall about 15 to 30 degrees from todays highs and bottom out in the low teens and 20s by daybreak Tuesday. Wind chills are forecast to reach the single digits in most areas with subzero readings most likely across the northern tier. Overall, a rather frigid start to the end the first day of meteorological spring. && .SHORT TERM /TUESDAY/... After a very cold start, expect a fair and seasonably cold day on Tuesday with max temps 5 to 10F degrees below daily climo. Plenty of sunshine and subsiding winds will be provided courtesy of high pressure building into the area from the Ohio Valley. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... By Wednesday, a southern stream wave of low pressure will stay well south of the Commonwealth, with dry conditions persisting but some high clouds filtering the sunshine. Southwesterly flow will help push temperatures into the low 50s across the south central mountains. Latest ECENS and GEFS guidance support a deepening trough over the northeast through the weekend, with a trend toward increasingly below-average temperatures, breezy conditions, and continually dry conditions for Pennsylvania. Westerly to northwesterly flow will continue to reinforce the 5F to 10F below normal airmass. With very little moisture to tap into, any precipitation will be confined to lake-effect snow showers in the northwest mountains. Since Lake Erie is almost fully iced over in the preferred source region, sufficiently cold 850mb temps are more difficult to find. As such, have kept PoPs quite low and focused on best potential on Saturday with coldest temps aloft and northwesterly flow. By Sunday, milder temperatures are on our doorstep, with potential for a ridge of milder air to settle in. The persistence of the upper trough combined with the potential for cold air damming to persist could temper our hopes for mild conditions, but optimism reigns supreme following the seemingly never-ending stretch of winter weather. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Blustery west-northwest /290-310 degrees/ wind gusts 25-35kts will impact CPA airspace through tonight. Snow showers may also bring brief IFR visibility restrictions mainly across the western and northern airspace. KBFD is most likely to be impacted by heavier snow showers or a brief snow squall. MVFR cigs are probable over the western 1/3 of the airspace with low VFR cigs prevailing at central and eastern sites. Downslope flow will allow for more breaks in the clouds over the southeast airspace. Snow showers should fade by later tonight and winds will gradually subside into Tuesday as high pressure builds into the region. Outlook... Tue-Sat...VFR/no sig wx. && .HYDROLOGY... Hydro response is on the decline with most streams and creeks in receding mode. The latest stage at Confluence has dropped below minor flood stage and will be canceling the warning. Other streams in the Juniata and Lower Mainstem Susquehanna tribs crested near or just over action stages and will continue falling through tonight. && .CLIMATE... Closing the books on winter season 2020-2021. Prelim data shows Harrisburg finished as the 28th snowiest on record with a total of 36.0 inches or +11.3 inches above the 30-year average. Total snowfall at Williamsport ranked as the 8th snowiest winter with 53.8 inches or +26.1 inches above the long term mean. Monthly and seasonal climate summaries will be issued in the next day or so. && .CTP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM EST Tuesday for PAZ028-037-041-042- 046-049>053-056>059-063>066. Wind Advisory until 7 AM EST Tuesday for PAZ005-006-010>012- 017>019-024>027-033>036-045. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Lambert/Banghoff/Travis AVIATION...Lambert/Evanego HYDROLOGY...Steinbugl/Ross CLIMATE...Steinbugl/Martin
Hazardous weather outlook, Mar 1, 12:01 PM EST, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service State College PA 1201 PM EST Mon Mar 1 2021 PAZ028-050-056>059-063>066-021715- Juniata-Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams- York-Lancaster- 1201 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>027-033>036-021715- Cambria-Blair-Huntingdon-Mifflin-Somerset-Bedford-Fulton-Franklin- 1201 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-041-042-046-049-051>053-021715- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Montour- Northumberland-Columbia- 1201 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Isolated, brief heavy snow showers and squalls are possible late this afternoon into the evening commute. Potential squalls could impact the Route 6 and Interstate 80 corridors with localized whiteout conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-045-021715- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Southern Clinton- 1201 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. Isolated, brief heavy snow showers and squalls are possible late this afternoon into the evening commute. Potential squalls could impact the Route 6 and Interstate 80 corridors with localized whiteout conditions and quick coating of snow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-021715- Warren- 1201 PM EST Mon Mar 1 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Wind gusts over 40 mph are possible this afternoon and early tonight. Isolated, brief heavy snow showers and squalls are possible late this afternoon into the evening commute. Potential squalls could impact the Route 6 corridor with localized whiteout conditions and quick coating of snow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRS
In the hours before
Special weather statement, Mar 1, 4:06 PM EST, 56 minutes before
Special Weather Statement
National Weather Service State College PA
406 PM EST Mon Mar 1 2021
PAZ004-005-010-012200-
McKean PA-Warren PA-Elk PA-
406 PM EST Mon Mar 1 2021
...A SNOW SQUALL WILL AFFECT PARTS OF MCKEAN...WARREN...AND ELK
COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to a
quarter of a mile.
LOCATION AND MOVEMENT...At 405 PM EST, a snow squall was along a line
extending from near Frewsburg to Titusville and moving east at 55
MPH.
THIS SQUALL WILL BE NEAR...
Bradford around 435 PM EST.
Rew around 440 PM EST.
Coryville around 445 PM EST.
Ridgway, Johnsonburg and Portland Mills around 500 PM EST.
SAFETY INFO... Use extra caution if you must travel into or through
this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature may lead to the rapid formation of black
ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4199 7961 4200 7821 4162 7821 4161 7842
4141 7842 4140 7839 4127 7856 4140 7910
4145 7906 4144 7896 4162 7896 4163 7961
TIME...MOT...LOC 2105Z 283DEG 47KT 4210 7907 4161 7969
KFSpecial weather statement, Mar 1, 5:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
502 PM EST Mon Mar 1 2021
PAZ005-006-010>012-012245-
McKean PA-Potter PA-Northern Clinton PA-Cameron PA-Elk PA-
502 PM EST Mon Mar 1 2021
...A SNOW SQUALL WILL AFFECT PARTS OF MCKEAN...POTTER...NORTHERN
CLINTON...CAMERON...AND ELK COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 502 PM EST, a snow squall was along a line
extending from near Denton Hill State Park to 6 miles northeast of
Marienville and moving southeast at 40 MPH.
THIS SQUALL WILL BE NEAR...
Lyman Run State Park and Denton Hill State Park around 505 PM EST.
Cherry Springs State Park around 510 PM EST.
Ridgway, Portland Mills and Ole Bull State Park around 525 PM EST.
Brandy Camp around 535 PM EST.
Brockport around 540 PM EST.
Force around 545 PM EST.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
A rapid drop in temperature may lead to the rapid formation of black
ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
&&
LAT...LON 4164 7760 4144 7760 4137 7754 4135 7748
4122 7814 4125 7864 4122 7865 4120 7871
4126 7874 4135 7893 4145 7905 4144 7896
4157 7895 4178 7780
TIME...MOT...LOC 2202Z 315DEG 34KT 4173 7786 4152 7902
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:38 AM EST | Areal Flood Advisory | CTP | Bedford | 5 hr |
| Mar 1, 2:33 AM EST | Dense Fog Advisory | CTP | Adams, Bedford, Blair, Centre, Clinton, Cumberland and 14 more | 5 hr |
| Mar 1, 3:40 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 26 more | 23 hr |
| Mar 1, 8:04 AM EST | River Flood Warning | CTP | Somerset | 6 hr |
| Mar 1, 4:06 PM EST | Special Weather Statement | CTP | Elk, McKean, Warren | 54 min |
| Mar 1, 5:43 PM EST | Special Weather Statement | CTP | Cameron | 32 min |
| Mar 1, 6:07 PM EST | Special Weather Statement | CTP | Clearfield | 23 min |
| Mar 1, 6:26 PM EST | Special Weather Statement | CTP | Centre | 34 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.